Glasnik Matematicki, Vol. 49, No. 1 (2014), 163-178.

POLYHARMONIC MAPPINGS AND J. C. C. NITSCHE TYPE INEQUALITIES

David Kalaj and Saminathan Ponnusamy

University of Montenegro, Faculty of natural sciences and mathematics, Cetinjski put b.b., 81000 Podgorica, Montenegro
e-mail: davidk@t-com.me

Indian Statistical Institute (ISI), Chennai Centre, SETS (Society for Electronic Transactions and security), MGR Knowledge City, CIT Campus, Taramani, Chennai 600 113, India
and
Indian Institute of Technology Madras, Chennai-600 036, India
e-mail: samy@isichennai.res.in & samy@iitm.ac.in


Abstract.   In this paper a J. C. C. Nitsche type inequality for polyharmonic mappings between rounded annuli on the Euclidean space Rd is considered. The case of radial biharmonic mappings between annuli on the complex plane and the corresponding inequality is studied in detail.

2010 Mathematics Subject Classification.   30C55, 31C05.

Key words and phrases.   Harmonic mappings, poly-harmonic mappings, annuli.


Full text (PDF) (access from subscribing institutions only)

DOI: 10.3336/gm.49.1.12


References:

  1. N. Aronszajn, T. M. Creese and L. J. Lipkin, Polyharmonic functions, Clarendon Press, Oxford, 1983.
    MathSciNet    

  2. Z.-C. Han, Remarks on the geometric behavior of harmonic maps between surfaces, in Elliptic and parabolic methods in geometry, Minneapolis, 1994, Chow, Ben (ed.) et al., A K Peters, Wellesley, 1996, 57-66.
    MathSciNet    

  3. T. Iwaniec, L. K. Kovalev and J. Onninen, The Nitsche conjecture, J. Amer. Math. Soc. 24 (2011), 345-373.
    MathSciNet     CrossRef

  4. T. Iwaniec, L. K. Kovalev and J. Onninen, Doubly connected minimal surfaces and extremal harmonic mappings, J. Geom. Anal. 22 (2012), 726-762.
    MathSciNet     CrossRef

  5. D. Kalaj, Harmonic maps between annuli on Riemann surfaces, Isr. J. Math. 182 (2011), 123-147.
    MathSciNet     CrossRef

  6. D. Kalaj, On the univalent solution of PDE Δ u=f between spherical annuli, J. Math. Anal. Appl. 327 (2007), 1-11.
    MathSciNet     CrossRef

  7. D. Kalaj, On the Nitsche conjecture for harmonic mappings in R2 and R3, Israel J. Math. 150 (2005), 241-251.
    MathSciNet     CrossRef

  8. A. Lyzzaik, The modulus of the image annuli under univalent harmonic mappings and a conjecture of Nitsche, J. London Math. Soc. (2) 64 (2001), 369-384.
    MathSciNet     CrossRef

  9. J. C. C. Nitsche, On the modulus of doubly connected regions under harmonic mappings, Amer. Math. Monthly 69 (1962), 781-782.
    MathSciNet     CrossRef

  10. M. Pavlović, Decompositions of Lp and Hardy spaces of polyharmonic functions, J. Math. Anal. Appl. 216 (1997), 499-509.
    MathSciNet     CrossRef

  11. A. Weitsman, Univalent harmonic mappings of annuli and a conjecture of J. C. C. Nitsche, Israel J. Math. 124 (2001), 327-331.
    MathSciNet     CrossRef


Glasnik Matematicki Home Page